Anales del Sistema Sanitario de Navarra
Print version ISSN 1137-6627
VALERIO, L.; BALANZO, X. de; JIMENEZ, O. and PEDRO-BOTET, M. L.. Haemorrhagic exanthema due to dengue virus induced by acetylsalicylic acid. Anales Sis San Navarra [online]. 2006, vol.29, n.3, pp.439-442. ISSN 1137-6627.
Dengue fever, a viral infectious disease characteristic of tropical climates, is considered to be a re-emergent pathology responsible for several serious outbreaks in the last decade. Some factors have been involved in the spread of the virus and its vectorial mosquito carrier: human alteration of the ecosystems, improvement and speed in the transit of goods and people and climate changes. As a reflection of this, an increase in imported cases is probable, especially in tourists coming from endemic areas, considering its short period of incubation (7-10 days). The recognition of personal antecedents of journeys, the main symptoms of the disease and the potential presence of complications (haemorrhagic dengue) should be included in the examination of fever of unknown origin or feverish exanthema. The case of a patient is presented whose clinical picture of classic dengue fever was worsened by self-treatment with acetylsalicylic acid.
Keywords : Dengue fever; Spain; Travellers; Acetylsalicylic acid.